Alert archive / New Mexico / Wind Advisories in 2025
Wind Advisory 4, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 11, 2025, 1:44 PM MST for Otero County, New Mexico. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2025, 1:44 PM MST (20:44 UTC)
- Expired
- Feb 12, 2025, 2:00 AM MST
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2204 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
844 WWUS74 KEPZ 112044 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 144 PM MST Tue Feb 11 2025 NMZ415-416-120445- /O.NEW.KEPZ.WI.Y.0004.250211T2044Z-250212T0900Z/ Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Apache Summit, Sacramento, Pinon, Sunspot, and Mayhill 144 PM MST Tue Feb 11 2025 ...WIND ADVISORY IN EFFECT UNTIL 2 AM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...East Slopes Sacramento Mountains Below 7500 Feet and Sacramento Mountains Above 7500 Feet. * WHEN...Until 2 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ407-411-TXZ418>420-423-120200- /O.CON.KEPZ.DU.Y.0003.000000T0000Z-250212T0200Z/ Southwest Desert/Mimbres Basin-Southern Dona Ana County/Mesilla Valley-Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Downtown El Paso, Columbus, Las Cruces, Sunland Park, Fort Hancock, Loma Linda, Tornillo, Vado, Upper Valley, East and Northeast El Paso, Deming, Socorro, Fort Bliss, Fabens, Hueco Tanks, and West El Paso 144 PM MST Tue Feb 11 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Visibility between one-quarter and one mile in blowing dust. * WHERE...In New Mexico, Southern Dona Ana County/Mesilla Valley and Southwest Desert/Mimbres Basin. In Texas, Eastern/Central El Paso County, Northern Hudspeth Highlands/Hueco Mountains, Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties, and Western El Paso County. * WHEN...Until 7 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ For additional information, visit us at http://www.weather.gov/epz JG
2 follow-up statements
374 WWUS74 KEPZ 112238 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 338 PM MST Tue Feb 11 2025 NMZ410-417-427>429-TXZ421-422-424-120200- /O.EXA.KEPZ.DU.Y.0003.000000T0000Z-250212T0200Z/ Northern Dona Ana County-Otero Mesa-West Central Tularosa Basin/White Sands-East Central Tularosa Basin/Alamogordo- Southeast Tularosa Basin-Salt Basin-Southern Hudspeth Highlands- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Crow Flats, Sierra Blanca, Salt Flat, Hatch, Alamogordo, Chaparral, Holloman AFB, Radium Springs, Dell City, Indian Hot Springs, White Sands Range Headquarters, Garfield, Orogrande, Cornudas, White Sands National Park, and Tularosa 338 PM MST Tue Feb 11 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Visibility less than one mile in blowing dust expected. * WHERE...Tularosa Basin, Northern Dona Ana County, Otero Mesa, Salt Basin, Southern Hudspeth Highlands, and Rio Grande Valley of Eastern Hudspeth County. * WHEN...Until 7 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. * ADDITIONAL DETAILS...Blowing dust will be likely during the mid/late afternoon and early evening hours, especially during rush hour. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ NMZ407-411-TXZ418>420-423-120200- /O.CON.KEPZ.DU.Y.0003.000000T0000Z-250212T0200Z/ Southwest Desert/Mimbres Basin-Southern Dona Ana County/Mesilla Valley-Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Las Cruces, Downtown El Paso, Hueco Tanks, Vado, Sunland Park, Fort Bliss, Upper Valley, Deming, West El Paso, Loma Linda, Tornillo, Columbus, Fabens, East and Northeast El Paso, Socorro, and Fort Hancock 338 PM MST Tue Feb 11 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Visibility less than one mile in blowing dust expected. * WHERE...In New Mexico, Southern Dona Ana County/Mesilla Valley and Southwest Desert/Mimbres Basin. In Texas, Eastern/Central El Paso County, Northern Hudspeth Highlands/Hueco Mountains, Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties, and Western El Paso County. * WHEN...Until 7 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. * ADDITIONAL DETAILS...Blowing dust will be likely during the mid/late afternoon and early evening hours, especially during rush hour. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ NMZ415-416-120900- /O.CON.KEPZ.WI.Y.0004.000000T0000Z-250212T0900Z/ Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mayhill, Apache Summit, Sunspot, Pinon, Cloudcroft, and Sacramento 338 PM MST Tue Feb 11 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...East Slopes Sacramento Mountains Below 7500 Feet and Sacramento Mountains Above 7500 Feet. * WHEN...Until 2 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz AB
250 WWUS74 KEPZ 120136 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 636 PM MST Tue Feb 11 2025 NMZ407-410-411-417-427>429-TXZ418>424-120245- /O.EXP.KEPZ.DU.Y.0003.000000T0000Z-250212T0200Z/ Southwest Desert/Mimbres Basin-Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-Otero Mesa-West Central Tularosa Basin/White Sands-East Central Tularosa Basin/Alamogordo- Southeast Tularosa Basin-Western El Paso County-Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- Including the cities of Vado, Hatch, Alamogordo, Fort Bliss, Deming, East and Northeast El Paso, Cornudas, Fort Hancock, Downtown El Paso, Salt Flat, Sunland Park, Radium Springs, Tornillo, Garfield, Tularosa, Las Cruces, Sierra Blanca, Hueco Tanks, Chaparral, Dell City, White Sands Range Headquarters, Fabens, Socorro, White Sands National Park, Crow Flats, Upper Valley, Holloman AFB, Indian Hot Springs, West El Paso, Loma Linda, Columbus, and Orogrande 636 PM MST Tue Feb 11 2025 ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Hazy conditions will continue through the evening, but visibility will gradually improve with visibility greater than 1 mile. $$ NMZ415-416-120900- /O.CON.KEPZ.WI.Y.0004.000000T0000Z-250212T0900Z/ Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mayhill, Apache Summit, Sunspot, Pinon, Cloudcroft, and Sacramento 636 PM MST Tue Feb 11 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...East Slopes Sacramento Mountains Below 7500 Feet and Sacramento Mountains Above 7500 Feet. * WHEN...Until 2 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz AB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 11, 10:11 AM MST, 3 hours 33 minutes earlier. Its key messages:
- Updated at 1008 AM MST Tue Feb 11 2025
- A more progressive pattern will steer several troughs across the Southwestern U.S. this week. Although primarily dry conditions expected to continue, there are opportunities for rain and snow, Wednesday and late Friday into Saturday morning, mainly over New Mexico zones.
- Warm again today, cooler starting tomorrow, with temperatures cooling to near normal by Thursday.
- Windy today with near critical fire weather concerns. Also windy again tomorrow. Winds pick up again for Friday and Saturday.
Area forecast discussion, Feb 11, 10:11 AM MST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1011 AM MST Tue Feb 11 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1008 AM MST Tue Feb 11 2025
- A more progressive pattern will steer several troughs across
the Southwestern U.S. this week. Although primarily dry
conditions expected to continue, there are opportunities for
rain and snow, Wednesday and late Friday into Saturday morning,
mainly over New Mexico zones.
- Warm again today, cooler starting tomorrow, with temperatures
cooling to near normal by Thursday.
- Windy today with near critical fire weather concerns. Also
windy again tomorrow. Winds pick up again for Friday and
Saturday.
&&
.DISCUSSION...
Issued at 158 AM MST Tue Feb 11 2025
The first of several western troughs will move into the region
today. We are now in a quite progressive, and higher amplitude
pattern, that will direct a number of upper-level storm systems
across the Southwest U.S. and Four Corners region. For today that
means another day of warm and dry SW flow. Despite a less than
ideal surface pressure pattern, we will see an afternoon of strong
winds across the Borderland, due to the base of the trough, and
it's axis, entering our area. The gradients aloft are tightening,
with increasing winds aloft. The wind speeds are expected to reach
the 20-30 mph range, with gusts of 40-50 mph...higher through
gaps, passes, lee slopes, and high terrain. The impacts/hazards
are two-fold today. First is the winds themselves, and the raising
of dust expected. Wind and blowing dust will make for dangerous
travel conditions, due to buffeting on N-S routes, and reduced
visibility. Without the clouds we had yesterday, we should see
temperatures warm a few degrees, with the max afternoon temps
averaging around 10 degrees warmer than normal. The second impact
will be critical fire weather across the lowlands. MinRH will be
in the lower teens, fuels are very dry, we are in drought, and the
winds will elevate the concerns.
Tomorrow, a second slug of energy passes through the main trough
and tracks south of the Four Corners. There is moderate moisture
associated, at the mid levels. Winds will be more W and NW,
with lowering of heights. This will drop temperatures much closer
to the seasonal normals. We will also keep winds strong. We do
expect some patchy areawide dust, but not as thick as today, due
to the W trajectory, and slight cooling. However, we could see
areas with dust impacts again WED. In addition, the moisture and
dynamics associated with the passing trough, may provide some
generally light scattered precip over northern and elevated
portions of our forecast area...esp. the Gila region.
Thursday will be a relative break from the active weather, as a
minor shortwave ridge passes over, between upper troughs. We
should be dry, cooler again, and see lighter winds.
Friday and Saturday bring our next Pacific trough, with another
round of stronger winds and possible precipitation. Friday will
likely be dry and windy, with more widespread blowing dust, and a
big bump in temperatures, due to the return of a SW flow
trajectory. Friday evening through SAT is when the dynamics and
moisture pass, with the lowland rain, and high elevation snow. As
of now, the models are suggesting mostly dry for the southern
lowlands, and only light to moderate rain and snow for northern
zones. Thus the precipitation does not appear to be impactful.
Sunday, into next week, we look to be storm-free, on the back side
of Saturday's departing system. We will see a return of deep dry
west flow, with lighter winds and upward creeping temperatures.
&&
.AVIATION...
(18Z TAFS)
Issued at 1008 AM MST Tue Feb 11 2025
West to southwest winds will be increasing at all terminals early
in the afternoon to 20-30G40KTS with areas of blowing dust
developing around KELP, KDMN and KLRU. Worst dust looks to move
into El Paso county and some areas could see visibilities under
1SM. Winds will be slow to decrease after sunset, but by 12Z will
be generally 10-20KTS. Some high clouds passing through early in
the period but by 09Z there will be increasing SCT- BKN100-120
BKN150-200 moving in from west to east.
&&
.FIRE WEATHER...
Issued at 158 AM MST Tue Feb 11 2025
Headlines today in Fire Weather: A Red Flag Warning is in effect
for the SW and S Cent. NM lowlands this afternoon and early
evening due to MinRH in the lower teens, and strong SW winds of
20 to 30 mph and gusts 40 to 50 mph. An approaching, mostly dry,
trough will arrive from the west late today; elevating Fire
Weather to Critical. Today will be another dry and warm day, with
well above normal temperatures, and much more sunshine than
yesterday. Blowing dust will be a concern for any travel today
across the lowlands. Tomorrow, the storm passes, with some
increased clouds, moisture/RH gains, and about 10 degrees of
cooling. There will some slight chances for precipitation, but
coverage looks scattered at best, and focused over northern areas,
and higher terrain. With a good bump in RH, we will drop below
critical fire weather for WED, despite another windy day. Great
ventilation both days.
Thursday weather looks to moderate a good bit, as a minor ridge of
high pressure passes. This will push some drier air in on the back
side of today's trough, but also greatly slacken the winds. Thus
lower fire weather concerns.
Fire weather concerns rebound a bit again on Friday as the next
storm approaches from the west. We will see another warmer and
windier day, as SW winds help to drive temps back up well above
normals. However, we will keep MinRH in the 20 percent range, and
thus keep the region out of hard RFW criteria. The trough passes
Fri night through Saturday, with another shot of mountain snow and
lowland rain; but again precipitation amounts look fairly light
and scattered.
Sunday, into next week, look more benign and fair, as we get past
this current train of troughs, and see some high pressure begin to
build over the W coast. Thus we trend warmer, and much drier, but
will a lot lower wind speeds.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 74 42 64 43 / 0 0 0 0
Sierra Blanca 69 37 62 40 / 0 0 0 0
Las Cruces 68 35 59 35 / 0 0 0 0
Alamogordo 67 32 59 32 / 10 0 10 0
Cloudcroft 44 21 35 22 / 10 0 20 0
Truth or Consequences 66 34 59 32 / 0 0 10 0
Silver City 58 29 48 30 / 10 10 20 0
Deming 69 34 60 32 / 0 0 0 0
Lordsburg 67 28 57 29 / 10 0 10 10
West El Paso Metro 71 42 63 45 / 0 0 0 0
Dell City 72 39 62 38 / 0 0 0 0
Fort Hancock 76 39 68 41 / 0 0 0 0
Loma Linda 65 36 57 38 / 10 0 0 0
Fabens 74 39 66 43 / 0 0 0 0
Santa Teresa 69 38 62 40 / 0 0 0 0
White Sands HQ 69 41 59 42 / 0 0 0 0
Jornada Range 67 33 59 32 / 0 0 0 0
Hatch 70 34 61 32 / 0 0 10 0
Columbus 71 39 63 39 / 0 0 0 0
Orogrande 68 37 59 36 / 10 0 0 0
Mayhill 57 29 48 26 / 10 0 10 0
Mescalero 54 24 46 22 / 10 0 20 0
Timberon 54 21 45 22 / 10 0 20 0
Winston 57 20 49 17 / 0 0 10 0
Hillsboro 63 29 55 30 / 0 0 10 0
Spaceport 66 29 59 27 / 0 0 10 0
Lake Roberts 57 25 47 25 / 10 10 30 10
Hurley 62 27 51 27 / 0 0 10 0
Cliff 66 20 56 19 / 10 10 30 10
Mule Creek 59 27 49 27 / 10 10 30 20
Faywood 61 31 51 31 / 0 0 10 0
Animas 68 29 62 31 / 10 0 0 0
Hachita 67 30 60 31 / 0 0 0 0
Antelope Wells 67 34 61 35 / 0 0 0 0
Cloverdale 61 31 55 35 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Red Flag Warning until 7 PM MST this evening for South Central
Lowlands and Southern Rio Grande Valley/BLM/GLZ- Southwest
Deserts and Lowlands/Las Cruces BLM/GLZ.
&&
FORECASTER...26-GrzywaczThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 12:31 PM MST | Blowing Dust Advisory | EPZ | Doña Ana, Grant, Luna, Otero, Sierra | 6 hr |
| Feb 11, 1:36 PM MST | Dust Storm Warning | EPZ | Luna | 54 min |
| Feb 11, 1:43 PM MST | Dust Storm Warning | EPZ | Doña Ana, Luna | 62 min |
| Feb 11, 2:21 PM MST | Dust Storm Warning | EPZ | Luna | 54 min |
| Feb 11, 2:40 PM MST | Dust Storm Warning | EPZ | Doña Ana, Luna | 2 hr |
Nearby
Wind Advisories in New Mexico, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.